Vaping and E-Cigarettes Tied to Seizures: @StonyBrookMed Expert Available


Expert Pitch
  • newswise-fullscreen Vaping and E-Cigarettes Tied to Seizures:  @StonyBrookMed Expert Available

    Credit: Stony Brook University

    Rachel Boykan, MD

News that e-cigarette users are reporting seizures to the Food and Drug Administration (FDA) via its Safety Reporting Portal has spurred concern for yet another possible adverse side effect from e-cigarette use. The FDA released a statement that nicotine poisoning can cause seizures, but more information is needed to determine if there is a link between vaping and seizures.

Rachel Boykan, MD, a Clinical Associate Professor of Pediatrics at the Renaissance School of Medicine at Stony Brook University, and an expert in the effects of nicotine in children and adolescents, can discuss the issue at large and potential concerns.

Regarding seizures and vaping, Dr. Boykan concurs that while ingested forms of nicotine can cause seizures, the high nicotine content of some e-cigarettes is relatively new, and experts are still learning about potential dangers for users of the product. “Gathering new data is extremely important to determine any and all potential dangers of vaping, including the potential of causing seizures,” she says.

Dr. Boykan is available for interview by phone, Skype or live via the VideoLink Studio located on the Stony Brook University campus. To schedule an interview with him, please contact Gregory Filiano at 631 444-9343 or .  Find more experts at Stony Brook University here.

  • share-facebook-Vaping and E-Cigarettes Tied to Seizures:  @StonyBrookMed Expert Available
  • share-twitter-Vaping and E-Cigarettes Tied to Seizures:  @StonyBrookMed Expert Available

Comment/Share

step 2
Chat now!